Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
Journal of Porous Media
IF: 1.061 5-Year IF: 1.151 SJR: 0.504 SNIP: 0.671 CiteScore™: 1.58

ISSN Print: 1091-028X
ISSN Online: 1934-0508

Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v11.i4.50
pages 389-400

Some MHD Flows of a Second Grade Fluid through the Porous Medium

I. Khan
Department of Mathematics, Quaid-I-Azam University 45320, Islamabad 44000, Pakistan
Rahmat Ellahi
Fulbright Fellow University of California, USA
Constantin Fetecau
Academy of Romanian Scientists, Bucharest 050094, Romania; Department of Mathematics, Technical University of Iasi 700050, Romania


In this article, we investigate the effects of magnetic field and porous medium on some unidirectional flows of a second grade fluid. These magnetohydrodynamic (MHD) flows are produced by the application of periodic pressure gradient or by the impulsive motion of one or two boundaries or by an oscillating plate. Modified Darcy's law has been used for the flow modeling. Seven illustrative examples have been taken into account and exact analytic solutions for velocity are obtained. Besides that analytic expressions for frictional forces have been established. The corresponding results of velocity and frictional forces in the absence of a porous medium and applied magnetic field Rajagopal, 1982; Hayat et al., 2000, can be obtained from the present analysis by taking M → 0 and K → 0. The similar results for a Newtonian fluid can also be gotten as a limiting case.